Alert archive / Iowa / Wind Chill Advisories in 2007

Wind Chill Advisory 5, NWS Des Moines, IA

February 7, 200718 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 7, 2007, 9:40 PM CST for 18 counties in Iowa. It took effect at Feb 7, 2007, 10:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 9:40 PM CST (03:40 UTC)
In effect from
Feb 7, 2007, 10:00 PM CST
Expired
Feb 8, 2007, 12:00 PM CST
In force
14 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Tama County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 080340
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CST WED FEB 7 2007

...BITTERLY COLD WIND CHILLS OVERNIGHT INTO THURSDAY MORNING...

IAZ004>007-015>017-024>028-036>039-049-050-081145-
/O.NEW.KDMX.WC.Y.0005.070208T0400Z-070208T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
940 PM CST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. 

A NORTHWEST WIND OF 8 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN
THE 5 TO 10 BELOW RANGE OVERNIGHT TO PRODUCE WIND CHILL VALUES OF 
20 TO 30 BELOW ZERO. TEMPERATURES WILL WARM SOMEWHAT BY LATE
THURSDAY MORNING...WITH WIND CHILL VALUES RISING TO 10 TO 20 BELOW
ZERO BY 10 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KINNEY
3 follow-up statements
000 
WWUS43 KDMX 080948
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CST THU FEB 8 2007

...BITTERLY COLD WIND CHILLS OVERNIGHT INTO THURSDAY MORNING...

IAZ004>007-015>017-024>028-036>039-049-050-081600-
/O.CON.KDMX.WC.Y.0005.000000T0000Z-070208T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
348 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

A NORTHWEST WIND OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES
IN THE 5 TO 10 BELOW RANGE OVERNIGHT TO PRODUCE WIND CHILL VALUES
OF 20 TO 30 BELOW ZERO. TEMPERATURES WILL RISE SOMEWHAT BY LATE
THURSDAY MORNING...WITH WIND CHILL VALUES RISING TO 10 TO 20 BELOW
ZERO BY 10 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

FORSTER
000 
WWUS43 KDMX 081555
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CST THU FEB 8 2007

...VERY COLD WINDS CHILLS TO CONTINUE THROUGH NOON...

IAZ015-024-025-036>038-049-050-081700-
/O.CAN.KDMX.WC.Y.0005.000000T0000Z-070208T1600Z/
PALO ALTO-HUMBOLDT-WRIGHT-HAMILTON-HARDIN-GRUNDY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...EMMETSBURG...HUMBOLDT...CLARION...
WEBSTER CITY...ELDORA...GRUNDY CENTER...MARSHALLTOWN...TOLEDO
955 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
CHILL ADVISORY. 

WIND CHILLS WILL CONTINUE TO BE QUITE COLD THROUGH MIDDAY BUT NOT
AS COLD AS THE OVERNIGHT READINGS. WINDS ARE ALSO FORECAST TO BE
LIGHTER FROM 5 TO 10 MPH PRODUCING WIND CHILLS OF 10 TO 20 BELOW.

$$

IAZ004>007-016-017-026>028-039-081800-
/O.EXT.KDMX.WC.Y.0005.000000T0000Z-070208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-
BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...GARNER...MASON CITY...HAMPTON...ALLISON...WAVERLY...
WATERLOO
955 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

A NORTHWEST WIND OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN
THE 5 TO 10 BELOW RANGE THROUGH MIDDAY TO PRODUCE WIND CHILL
VALUES OF 20 TO 30 BELOW ZERO. THE LOW WIND CHILLS SHOULD EASE BY
EARLY AFTERNOON AS TEMPERATURES CONTINUE TO SLOWLY RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CC
000 
WWUS43 KDMX 081811
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CST THU FEB 8 2007

IAZ004>007-016-017-026>028-039-081915-
/O.EXP.KDMX.WC.Y.0005.000000T0000Z-070208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-
BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...GARNER...MASON CITY...HAMPTON...ALLISON...WAVERLY...
WATERLOO
1211 PM CST THU FEB 8 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS HAVE IMPROVED BUT WILL REMAIN BELOW ZERO THROUGH THE
REST OF THE DAY WITH NORTHWEST WINDS AT 5 TO 10 MPH.

$$

CC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 3:30 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Feb 7, 3:30 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CST WED FEB 7 2007

.SHORT TERM /TONIGHT/...
MID-LEVEL FRONTOGENETICAL FORCING VICINITY OF TIGHT THERMAL GRADIENT
THAT HAS BEEN PERSISTENT ALL DAY ACROSS SW IOWA WILL SLOWLY WEAKEN
AND THE AVAILABLE MOISTURE WILL WANE DURING THE EVENING HOURS.
HOWEVER...THE CHANCE FOR LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS
THE FAR SW PART OF THE DMX CWA THROUGH THE EVENING...WITH FLURRIES
LINGERING OVERNIGHT. OTHERWISE...CENTRAL IOWA WILL BE UNDER THE
INFLUENCE OF THE PERSISTENT ARCTIC HIGH PRESSURE RIDGE EXTENDING
SOUTHEAST FROM SOUTH CENTRAL CANADA. EXPECT ANOTHER BITTERLY COLD
NIGHT ACROSS THE NORTH WITH MINS IN THE ZERO TO 10 BELOW RANGE...AND
ONLY A FEW DEGREES ABOVE ZERO ACROSS THE SOUTH WHERE CLOUD COVER
WILL PREVENT A LARGER DROP.

.LONG TERM /THURSDAY-WEDNESDAY/...
BROAD NORTHWEST FLOW WILL CONTINUE ACRS THE REGION THROUGH THE
WEEKEND WITH SEVERAL WEAK SHORTWAVES PASSING BY IA.  NEXT WAVE WL
APPROACH LATE THURSDAY INTO THURSDAY NIGHT WL INCREASING MID-LEVEL
FRONTOGENETICAL FORCING AND WEAK ISENTROPIC LIFT.  THIS WL PRODUCE
BAND OF SNOW FROM NEBRASKA INTO SOUTHWEST IA BY LATE THURSDAY BUT WL
BE LIMITED ON NORTH SIDE BY PLACEMENT OF SFC RIDGE ACRS THE STATE.
HAVE MAINTAINED POPS IN THE SW FOR WHAT APPEARS TO BE A DECENT
CHANCE FOR A LOW QPF EVENT.  GFS INDICATES AN ADDITIONAL WAVE FOR
SATURDAY WITH NAM MUCH WEAKER.  HAVE ADDED SOME FLURRIES WITH THE
PASSAGE OF THIS WAVE BUT DON/T FORESEE MUCH OF AN EVENT.  TEMPS
THROUGHOUT WL REMAIN WELL BELOW NORMAL AS CANADIAN AIRMASS REMAINS
ENTRENCHED WITH LITTLE MOVEMENT OF SFC RIDGE.  DO SEE SOME GRADUAL
CHANGE IN UPPER PATTERN BY EARLY NEXT WEEK WITH MORE WESTERLY FLOW
DEVELOPING.  LATEST GUIDANCE INDICATES THAT SFC WAVE WL REMAIN WL
SOUTH OF IA INTO EARLY NEXT WEEK BUT DECENT ISENTROPIC LIFT FARTHER
NORTH WL PROVIDE CHANCES FOR SOME LGT PCPN INTO MONDAY.
OTHERWISE...THE MODERATION IN TEMPS WL BE SHORT LIVED AS ADDITIONAL
COLD AIR SPILLS BACK INTO THE STATE AFTER EARLY WEEK SYSTEM PASSES
TO THE EAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MOYER
LONG TERM...COGIL
Hazardous weather outlook, Feb 7, 5:25 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CST WED FEB 7 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
525 AM CST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAB

Nearby

Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.